MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL20A
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation ongoing.This is one of two manufacturer reports being submitted for this case.
 
Event or Problem Description
As reported by the field clinical specialist, the patient was an urgent add on tavr in savr case with a non-edwards valve in the aortic position.Per the ct measurements, the patient had minimal valve to coronary (vtc) distance and valve to aorta (vta) distance.The patient was not a surgical candidate, so the team decided to perform a unicorn procedure on the right cusp and snorkel stent on the left coronary artery.The team was successfully able to burn through the right cusp but when a 4mm pta balloon was inserted to dilate the cusp opening, patient decompensated.A 20 mm s3ur valve was prepped per ifu, and team attempted to deliver the valve via unicorn approach but they were unable to advance the valve through the surgical valve cusp- at this point implanter decided to deploy the valve.The valve partially crossed the cups via unicorn and would not fully pass through and at the point they deployed the valve, and it landed high inside the surgical valve.The cusp perf was then dilated with a bigger balloon and a new 20mm s3ur was then deployed at the intended placement inside the savr.Patient was unstable, cpr was being performed during this time.The patient was never able to recover from the decompensated state and passed away after a long unsuccessful resuscitation attempt.No effusion, dissection, coronary obstructions were noted.The patient had severe mr, severe as and was in poor cardiac health.Implanter stated cause of death as ''stunned ventricles'' (the heart muscle went into a "stunned" state when it stops contracting).No damage was noted when the devices were removed from the patient.The patient was not alive at the end of the procedure.The valve was successfully implanted.There was no central leak.There was no use error that led to any negative outcomes or patient injury.There was no device malfunction/difficulty using the device during case.A 3mensio is available.
 
Additional Manufacturer Narrative
This is one of two manufacturer reports being submitted for this case.Please reference related manufacturer report no: 2015691-2025-06071.The valve was not returned for evaluation as it remained implanted.As no device was returned, no visual inspection, functional testing or dimensional testing could be performed.The provided imagery was reviewed; however, it was pre-tavr, so it was not relevant to this complaint event.The work orders related to the manufacturing of the devices and components that could potentially contribute to the complaint did not reveal any manufacturing nonconformance issues that would have contributed to the complaint event.A lot history review using the related valve serial numbers from the related work order was performed and revealed no other complaints relating to the relevant complaint codes.As no device was returned and there is no evidence to support a manufacturing/design defect potentially contributed to the complaint, a manufacturing mitigation review is not required.The ifu for the s3ur thv with commander delivery system, the procedural training manual, and the valve in valve supplemental manual were reviewed.No ifu/training deficiencies were identified.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of the failure mode is not required at this time.The malposition has been confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance contributed to the complaint event.A review of the ifu/training materials revealed no deficiencies.As reported, ''the patient was an urgent add on thv in savr case with a non-edwards valve in the aortic position.A 20 mm s3ur valve was prepped per ifu and team attempted to deliver the valve via unicorn approach but they were unable to advance the valve though the cusp- at this point implanter decided to deploy the valve.The valve partially crossed the cups via unicorn and would not fully pass through and at the point they deployed the valve and it landed high inside the surgical valve.The cusp perf was then dilated with a bigger balloon and a new 20mm s3ur was then deployed at the intended placement inside the savr.'' in this case, the unicorn leaflet modification technique (poking creating a hole in the pre-existing thv leaflet, and feed the new thv through and deploy) was performed for the pre-existing thv prior to incident valve implantation.The exact reason for the valve stuck with pre-existing thv leaflet was unknown based on available information, but it was likely related to the unicorn leaflet modification technique.As such available information suggests that procedural factors (unicorn leaflet modification technique) may have contributed to the complaint event.However, a definitive root cause was unable to be determined.A pra is not required because there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met.A capa/scar is not required because an edwards/supplier defect which could have resulted in the complaint was not confirmed.The ifu and training manuals have been reviewed and no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required.

Brand Name
EDWARDS LIFESCIENCES SAPIEN 3 ULTRA RESILIA VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22613234
Report Number2015691-2025-06070
Device Sequence Number14826392
Product Code NPT
UDI-Device Identifier00690103215793
UDI-Public(01)00690103215793(17)260403(11)230404
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Model Number9755RSL20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale